doi: 10.3934/dcdsb.2021023

Global attractors of two layer baroclinic quasi-geostrophic model

School of Mathematics, Lanzou City University, Lanzhou, 730070, China

Received  July 2020 Published  January 2021

Fund Project: The work was supported in part by the National Science Foundation of China under Grant 11761044

We study the dynamics of a two-layer baroclinic quasi-geostrophic model. We prove that the semigroup $ \{S(t)\}_{t\geq 0} $ associated with the solutions of the model has a global attractor in both $ {{\dot H}_{p}}^1(\Omega) $ and $ {{\dot H}_{p}}^2(\Omega) $. Also we show that for any viscosity $ \mu>0 $, there is an open and dense set of forcing $ \mathcal G\subset{{\dot H}_{p}}^0(\Omega) $ such that for each $ G = (g_1, g_2)\in \mathcal G $, the set $ S(G, \mu) \subset {{\dot H}_{p}}^4(\Omega) $ of the steady state problem is non–empty and finite.

Citation: Yanhong Zhang. Global attractors of two layer baroclinic quasi-geostrophic model. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021023
References:
[1]

M. Cai, A analytic study of the baroclinic adjustment in a quasigeostrophic two-layer channel model, Journal of the Atmospheric Sciences, 49 (1992), 1594-1605.  doi: 10.1175/1520-0469(1992)049<1594:AASOTB>2.0.CO;2.  Google Scholar

[2]

M. Hernandez, K. W. Ong and S. Wang, Baroclinic instability and transitions in a quasi-geostrophic two-layer channel model, arXiv preprint. Google Scholar

[3]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[4]

T. Ma and S. Wang, Geometric Theory of Incompressible Flows with Applications to Fluid Dynamics, Volume 119 of Mathematical Surveys and Monographs, Providence, RI: American Mathematical Society, 2005. doi: 10.1090/surv/119.  Google Scholar

[5]

M. Mak, Equilibration in nonlinear Baroclinic instability, J. Atomspheric Sciences, 42 (1985), 2764-2782.  doi: 10.1175/1520-0469(1985)042<2764:EINBI>2.0.CO;2.  Google Scholar

[6]

J. Pedlosky, Finite-amplitude baroclinic waves, J. Atomspheric Sciences, 27 (1970), 15-30.  doi: 10.1175/1520-0469(1970)027<0015:FABW>2.0.CO;2.  Google Scholar

[7]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861–866. doi: 10.2307/2373250.  Google Scholar

[8]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

show all references

References:
[1]

M. Cai, A analytic study of the baroclinic adjustment in a quasigeostrophic two-layer channel model, Journal of the Atmospheric Sciences, 49 (1992), 1594-1605.  doi: 10.1175/1520-0469(1992)049<1594:AASOTB>2.0.CO;2.  Google Scholar

[2]

M. Hernandez, K. W. Ong and S. Wang, Baroclinic instability and transitions in a quasi-geostrophic two-layer channel model, arXiv preprint. Google Scholar

[3]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[4]

T. Ma and S. Wang, Geometric Theory of Incompressible Flows with Applications to Fluid Dynamics, Volume 119 of Mathematical Surveys and Monographs, Providence, RI: American Mathematical Society, 2005. doi: 10.1090/surv/119.  Google Scholar

[5]

M. Mak, Equilibration in nonlinear Baroclinic instability, J. Atomspheric Sciences, 42 (1985), 2764-2782.  doi: 10.1175/1520-0469(1985)042<2764:EINBI>2.0.CO;2.  Google Scholar

[6]

J. Pedlosky, Finite-amplitude baroclinic waves, J. Atomspheric Sciences, 27 (1970), 15-30.  doi: 10.1175/1520-0469(1970)027<0015:FABW>2.0.CO;2.  Google Scholar

[7]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861–866. doi: 10.2307/2373250.  Google Scholar

[8]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

[1]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[2]

Mansour Shrahili, Ravi Shanker Dubey, Ahmed Shafay. Inclusion of fading memory to Banister model of changes in physical condition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 881-888. doi: 10.3934/dcdss.2020051

[3]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[4]

Nikolaz Gourmelon. Generation of homoclinic tangencies by $C^1$-perturbations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 1-42. doi: 10.3934/dcds.2010.26.1

[5]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[6]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[7]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[8]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[9]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[10]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[11]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[12]

Misha Bialy, Andrey E. Mironov. Rich quasi-linear system for integrable geodesic flows on 2-torus. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 81-90. doi: 10.3934/dcds.2011.29.81

[13]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[14]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[15]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[16]

Min Li. A three term Polak-Ribière-Polyak conjugate gradient method close to the memoryless BFGS quasi-Newton method. Journal of Industrial & Management Optimization, 2020, 16 (1) : 245-260. doi: 10.3934/jimo.2018149

[17]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[18]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[19]

Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161

[20]

Didier Bresch, Thierry Colin, Emmanuel Grenier, Benjamin Ribba, Olivier Saut. A viscoelastic model for avascular tumor growth. Conference Publications, 2009, 2009 (Special) : 101-108. doi: 10.3934/proc.2009.2009.101

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (17)
  • HTML views (58)
  • Cited by (0)

Other articles
by authors

[Back to Top]